Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Albany, NY

May 29, 2013Dutchess County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at May 29, 2013, 9:25 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2013, 9:25 PM EDT (01:25 UTC)
Expired
May 30, 2013, 12:30 AM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WGUS51 KALY 300125
FFWALY
CTC005-NYC027-300430-
/O.NEW.KALY.FF.W.0009.130530T0125Z-130530T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
925 PM EDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF RHINEBECK...
  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF TORRINGTON...

* UNTIL 1230 AM EDT

* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
  NORFOLK...FALLS VILLAGE...CANAAN...RED HOOK...PINE PLAINS AND
  MILLERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4180 7395 4195 7395 4206 7393 4206 7385
      4201 7372 4198 7354 4198 7352 4205 7352
      4204 7301 4197 7302 4198 7289 4180 7297
      4179 7301 4175 7300

$$

TAW/IRL
1 follow-up statement
590 
WGUS71 KALY 300333
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1133 PM EDT WED MAY 29 2013

CTC005-NYC027-300342-
/O.CAN.KALY.FF.W.0009.000000T0000Z-130530T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
1133 PM EDT WED MAY 29 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN DUTCHESS
AND NORTHERN LITCHFIELD COUNTIES...

THE THREAT FOR FLASH FLOODING HAS DIMINISHED...AS THE THUNDERSTORMS 
HAVE MOVED EAST OF THE AREA. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4180 7395 4195 7395 4206 7393 4206 7385
      4201 7372 4198 7354 4198 7352 4205 7352
      4204 7301 4197 7302 4198 7289 4180 7297
      4179 7301 4175 7300

$$

TAW/IRL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:00 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 29, 8:00 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT WED MAY 29 2013

.SYNOPSIS...
A LINE OF STORMS WILL CONTINUE TO IMPACT AREAS SOUTH AND EAST OF THE
CAPITAL DISTRICT THROUGH THE EVENING HOURS. BEHIND THESE STORMS THE
WEATHER WILL CALM DOWN...BUT THERE WILL LIKELY BE AREAS OF FOG
OVERNIGHT. TOMORROW...THERE WILL BE ONLY ISOLATED THUNDERSTORMS AT
MOST...BUT IT WILL TURN QUITE HOT. HOT WEATHER WILL BE WITH US INTO
THE WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 11 PM EDT FOR OUR
ENTIRE REGION.

AS OF 800 PM EDT...A BOWING LINE OF STORMS HAS PUMMELED MUCH OF OUR
AREA FROM SOUTHERN HERKIMER THROUGH THE CAPITAL REGION AND AREAS
EAST. SEVERAL SEVERE THUNDERSTORM WARNINGS CONTINUE...AND THERE WAS
ONE TORNADO WARNING FOR SOUTHWESTERN WASHINGTON COUNTY...NORTHERN
RENSSELAER COUNTY...AS WELL AS SOUTHEASTERN SARATOGA COUNTY...THAT
JUST EXPIRED.

THE GOOD NEWS...ONCE THIS LINE MOVES THROUGH...IT LOOKS MUCH QUIETER
UPSTREAM WITH ONLY A FEW ISOLATED SHOWERS. IN FACT...AFTER SEEING
ONE NASTY THUNDERSTORM WORK THROUGH OUR OFFICE AREA...WE ARE NOT
SEEING LIGHTER CONDITIONS TO THE NORTHWEST.

THERE WERE REPORTS OF INCREDIBLY HEAVY RAINFALL RATES. AN OFF DUTY
NWS METEOROLOGIST REPORT OVER 2 INCHES OF RAINFALL IN LESS THAN HALF
AN HOUR! THERE WERE OTHER SUCH REPORTS ASSOCIATED WITH THE SEVERE
THUNDERSTORMS THAT WENT THROUGH THE AREA.

IF THIS LINE OF STORMS HOLDS TOGETHER...THEY WOULD IMPACT AREAS
SOUTH CAPITAL DISTRICT...INCLUDING THE MID HUDSON VALLEY AND
LITCHFIELD COUNTY THROUGH 900 PM. EXPECT BRIEF HEAVY RAIN...GUSTY
WINDS TO POSSIBLY 60 MPH AND POSSIBLY EVEN SOME HAIL WITH THESE
STORMS.

A POTENT SHORT WAVE WAS WORKING FURTHER INTO WESTERN NEW YORK
STATE...AND WILL WORK ACROSS OUR REGION THROUGH THE EVENING HOURS.
OUR AREA WILL WELL SOUTH OF THE UPPER LEVEL JET ENTRANCE REGION
LATER ON THIS EVENING AS WELL.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/...

AFTER 11 PM TONIGHT...WITH THE LOSS OF HEATING...AND WITH THE
SHORTWAVE MOVING TO THE EAST OF THE AREA...THUNDERSTORM POTENTIAL
WILL DIMINISH BY LATE THIS EVENING. IT SHOULD CLEAR OUT...ALTHOUGH
THERE WILL BE POTENTIAL FOR PATCHY FOG...ESPECIALLY IN THOSE AREAS
THAT RECEIVE RAINFALL. MIN TEMPS WILL BE IN THE 50S TO LOW 60S. FOR
NOW JUST PLACED PATCHY FOG IN THE GRIDS IN THE USUAL "FOGGY" PLACES.
ONCE WE SEE WHERE HEAVIER RAINFALL TAKES PLACE...WE WOULD GO AHEAD
AND INCREASE FOG COVERAGE AND POSSIBLY CALL IT DENSE.

LARGE BERMUDA HIGH WILL BUILD ACROSS THE SOUTH ATLANTIC...WHILE
ALOFT A RIDGE WILL STRENGTHEN THROUGH FRIDAY. THIS WILL MEAN A
SUMMERY AIR MASS WILL BE IN PLACE FOR ALL...BEGINNING TOMORROW AND
LASTING INTO THE WEEKEND. H850 TEMPERATURES LOOK TO WARM TO ABOUT
+17C. WITH GOOD MIXING TO AROUND 5000 FEET AND LOTS OF LATE MAY
SUNSHINE...THIS WILL TRANSLATE TO HIGH TEMPERATURES APPROACHING 90
DEGREES IN MOST VALLEY LOCATIONS THURSDAY THROUGH
SATURDAY...POSSIBLY WELL INTO THE LOWER 90S MID HUDSON VALLEY AND
LOWER LITCHFIELD. HIGH ELEVATIONS WILL EVEN WARM WELL INTO THE
80S.

OVERNIGHTS LOWS THURSDAY NIGHT THROUGH SATURDAY NIGHT WILL BE
SOMEWHAT MUGGY...GENERALLY LOWER TO MID 60S EXCEPT UPPER 50S IN SOME
OF THE COOLER OUTLYING SPOTS.

DEWPOINTS LOOK TO BE IN THE LOWER TO MID 60S...MODERATE BUT NOT
EXCESSIVELY HIGH. APPARENT TEMPERATURES (WHICH COMBINE THE AMBIENT
TEMPERATURE AND RELATIVE HUMIDITY) LOOK TO REACH THE MID TO UPPER
90S IN THE MID HUDSON VALLEY THURSDAY THROUGH SATURDAY AFTERNOON SO
HOT BUT NOT QUITE HIGH ENOUGH TO ISSUE ANY TYPE OF HEAT STATEMENTS.
WE WILL CONTINUE TO MONITOR THE SITUATION.

WITH A FAIRLY STRONG RIDGE OVERHEAD THERE SHOULD BE AN INHIBITING
CAP ON ANY CONVECTIVE DEVELOPMENT THURSDAY THROUGH SATURDAY. THERE
WILL BE PLENTY OF SURFACE INSTABILITY BUT ANY CU THAT FORMS WILL
LIKELY HAVE A HARD TIME BREAKING THE CAP. WE DID GO WITH SLIGHT
CHANCES OF THUNDERSTORMS ACROSS OUR HIGHER ELEVATIONS ON THURSDAY
(WHERE WE FEEL HAVE THE BEST FOR PARCELS TO DEVELOP CONVECTION). BY
FRIDAY...WE CONTINUED TO KEEP IT TOTALLY DRY FOR NOW AS THE RIDGE
WILL BE STRONGEST AT THAT TIME.

SATURDAY...THE MID LEVEL RIDGE BEGINS TO SLOWLY BREAK DOWN AND HEAD
EAST. THEREFORE...WE CONTINUE WITH SLIGHT CHANCES EARLY...GOING TO
30 POPS FROM THE GREATER CAPITAL DISTRICT AND POINTS NORTHWEST
DURING THE AFTERNOON...SLIGHT CHANCES FURTHER SOUTH AND EAST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
DURING THIS PERIOD...THE HEAT RIDGE WILL BREAK DOWN AS A FAIRLY
STRONG COLD FRONT APPROACHES ON SUNDAY. LONGER RANGE MODELS ARE IN
PRETTY GOOD WITH TIMING OF THE FRONT...CROSS OUR REGION SUNDAY NIGHT
INTO EARLY MONDAY. AHEAD OF IT...IT LOOKS LIKE A PRETTY GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG OR EVEN
LOCALLY SEVERE. STILL TOO EARLY TO LOOK AT SPECIFIC CONVECTIVE
PARAMETERS...HOWEVER IT LOOKS POTENTIALLY UNSTABLE WITH A PRETTY
STRONG WIND ALOFT. WWE WILL MONITOR THIS SITUATION AS THE TIME NEARS.

THIS FRONT COULD BRING A ROUND OF HEAVY RAINFALL AS WELL AS IT
SLOWLY SLIDES THROUGH.

NOTICEABLY COOLER AND SOMEWHAT DRIER AIR WILL FOLLOW ON MONDAY. BY
TUESDAY...THE LATEST EUROPEAN SHOWS A ROBUST SHORT WAVE TROUGH
MOVING TO OUR NORTH. THIS IS NOT DETECTED AS WELL BY THE GFS. SINCE
THE EUROPEAN HAS FORECASTED THIS FEATURE FOR SEVERAL RUNS...WE WILL
LEAN WITH ITS SOLUTION. THIS MEANS TUESDAY WILL BE A BRISK DAY BY
EARLY JUNE STANDARDS. THERE MIGHT BE ENOUGH INSTABILITY FOR SOME
ISOLATED SHOWERS...ESPECIALLY IN THE MOUNTAINS. FOR NOW...INTRODUCE
A SLIGHT CHANCE IN THE MOUNTAINS ONLY. H850 TEMPERATURES ON THE
EUROPEAN MODEL LOOK TO COOL DOWN INTO THE LOW SINGLE NUMBERS...WHICH
WOULD MEAN HIGHS ONLY IN THE 60S...MAYBE TOUCHING 70 IN THE HUDSON
VALLEY SOUTH OF ALBANY. HIGHER TERRAIN WOULD ACTUALLY SEE HIGHS ONLY
IN THE 50S.

IT WILL TURN CHILLY TUESDAY NIGHT. FOR NOW...ENOUGH OF A GRADIENT
MIGHT KEEP UP ENOUGH OF A BREEZE TO PREVENT FROST ANYWHERE. EVEN
SO...WE WILL HAVE LOWS GENERALLY FROM THE UPPER 30S IN THE COLDEST
SPOTS TO 40S.

WEDNESDAY SHOULD BE MAINLY SUNNY WITH TEMPERATURES RECOVERING BACK
TO NEAR 70 IN THE VALLEYS...60S HIGHER TERRAIN.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A LINE OF THUNDERSTORMS WORKED THROUGH THE KALB TAF SITE...AND IF
THEY HOLD TOGETHER WILL IMPACT KPOU AND KPSF THROUGH 900 PM. NOT
SURE WHETHER THE STORMS WILL BE QUITE AS STRONG BUT FOR NOW...DID
INCLUDE BRIEF IFR CONDITIONS SINCE THEY PRODUCED IFR CONDITIONS AT
KALB.

KGFL MISSED THE BRUNT OF THE STORM BUT STILL GOT SOME SHOWERS AND A
LITTLE THUNDER.

THE GOOD NEWS...CLEARING IS NOW TAKING PLACE TO THE WEST...IN FACT
THE SUN IS ABOUT TO SHINE HERE AT OUR OFFICE!

THE BAD NEWS...WITH THE CLEARING...AND LIGHT WIND TONIGHT...LOOKS
LIKE A PRETTY GOOD BET FOR RADIATIONAL FOG AT ALL THE TAF SITES. FOR
NOW...WENT TEMPO WITH IFR CONDITIONS LATER THIS EVENING AT KALB/KGFL
AND KALB. FOR NOW...KEPT KPOU AT MVFR PENDING HOW MUCH RAIN THEY
GET.

ANY FOG WILL QUICKLY BURN OFF AROUND THE MORNING PEAK ON THURSDAY.
THURSDAY LOOKS TO BE MAINLY VFR WITH A VERY LOW THREAT OF AFTERNOON
THUNDERSTORMS.

OUTLOOK...
THU-SAT...VFR/MVFR. SLIGHT CHC PM -TSRA EACH DAY. LATE NIGHT AND/OR
EARLY MORNING MVFR/IFR ASSOC WITH FOG POSSIBLE.
SUN-MON...SUB-VFR. CIG. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
RH VALUES LOOK TO BE NEAR 100 PERCENT THE NEXT SEVERAL NIGHTS WITH
LOTS OF DEW...DROPPING TO BETWEEN 30 AND 40 PERCENT EACH AFTERNOON.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS
EVENING...SOME OF WHICH COULD BE LOCALLY STRONG TO SEVERE WITH
STRONG GUSTY WINDS AND LARGE HAIL.

ANY ACTIVITY WILL DECREASE OVERNIGHT. AFTER THIS EVENING...ANY
ADDITIONAL COVERAGE OF THUNDERSTORMS WILL ISOLATED AT BEST THROUGH
FRIDAY...AND ANY OF THOSE CONFINED TO THE MOUNTAINS.

THE WIND WILL SOUTH AROUND 10 MPH SHIFTING TO WEST THIS EVENING.
LIGHT OVERNIGHT...THEN SOUTH OR SOUTHWEST 5 TO 15 MPH EACH OF THE
NEXT SEVERAL DAYS...LIGHT OR CALM EACH OF THE NIGHTS.

THE NEXT CHANCE OF A WETTING RAINFALL WILL BE ON SUNDAY WHEN A SLOW
MOVING COLD FRONT HEADS INTO OUR REGION.

&&

.HYDROLOGY...

THUNDERSTORMS PRODUCED VERY QUICK AND HEAVY LOCALIZED RAINFALL...IN
SOME CASES OVER 2 INCHES IN WELL UNDER AN HOUR. THIS RAINFALL DID
CAUSE SOME LOCALIZED FLOODING MAINLY IN SOUTHERN HERKIMER COUNTY
EASTWARD TO THE CAPITAL DISTRICT.

RAINFALL MIGHT HAVE BEEN ENOUGH TO RAISE LEVELS ON THE MOHAWK RIVER
AND SOME OTHER SELECT STREAMS.

AFTER THIS EVENING...ANY SHOWER OR THUNDERSTORM POSSIBILITY LOOKS
VERY LOW...ISOLATED AT BEST. ANY THUNDERSTORM THAT DOES POP UP COULD
PRODUCE HEAVY RAINFALL GIVEN THE HIGHER HUMIDITY BUT AGAIN THAT
WOULD THE EXCEPTION RATHER THAN THE RULE THROUGH FRIDAY.

THIS DRIER TIME WILL ALLOW ANY SWOLLEN RIVER OR STREAM TO RECEDE
BACK TO NEAR NORMAL LEVELS.

THUNDERSTORM COVERAGE MIGHT INCREASE A LITTLE ON SATURDAY...AND A
LOT ON SUNDAY AS A COLD FRONT NEARS THE REGION. THERE IS THE
POTENTIAL FOR HEAVY RAINFALL LATE SUNDAY INTO EARLY MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...HWJIV/11
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, May 29, 3:38 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT WED MAY 29 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
338 PM EDT WED MAY 29 2013

...SEVERE THUNDERSTORM WATCH 241 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION FOR THE FOLLOWING COUNTIES UNTIL 11 PM...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD...

IN WESTERN MASSACHUSETTS...BERKSHIRE...

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON...
GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON...

IN SOUTHERN VERMONT...BENNINGTON...WINDHAM...

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, May 29, 8:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
839 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     SCHENECTADY             42.80N  73.93W
05/29/2013                   SCHENECTADY        NY   NWS EMPLOYEE

            3 LARGE TREES DOWN ON BALLTOWN NEAR CONSAUL ROAD

&&

EVENT NUMBER ALY1300138

BEW
Local storm report, May 29, 8:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
841 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      NORTH ADAMS             42.69N  73.11W
05/29/2013                   BERKSHIRE          MA   AMATEUR RADIO

            STATE STREET IMPASSIBLE

&&

EVENT NUMBER ALY1300139

BEW
Local storm report, May 29, 9:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     COLONIE                 42.73N  73.85W
05/29/2013                   ALBANY             NY   TRAINED SPOTTER

            RT 9R BETWEEN CORA DRIVE AND ST. AGNES
            HIGHWAY...MULTIPLE LARGE TREES UPROOTED..ONE LAYING ON A
            HOME...SEVERAL LARGE BRANCHES DOWN

&&

EVENT NUMBER ALY1300140

BEW
Local storm report, May 29, 9:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
903 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND DMG     ROTTERDAM               42.78N  73.95W
05/29/2013                   SCHENECTADY        NY   PUBLIC

            MULTIPLE LARGE TREES AND LIMBS DOWN

&&

EVENT NUMBER ALY1300141

BEW
Local storm report, May 29, 9:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
910 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     ROTTERDAM               42.78N  73.95W
05/29/2013                   SCHENECTADY        NY   TRAINED SPOTTER

            TREE DOWN ON POWER LINES ON VANWORMER ROAD

&&

EVENT NUMBER ALY1300142

BEW
Local storm report, May 29, 9:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
922 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     NORTH CANAAN            42.03N  73.29W
05/29/2013                   LITCHFIELD         CT   TRAINED SPOTTER

            TWO TREES DOWN

&&

EVENT NUMBER ALY1300143

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:10 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
May 29, 8:20 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster55 min
May 29, 8:28 PM EDTSevere Thunderstorm WarningALYUlster47 min
May 29, 8:50 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster55 min
May 29, 9:32 PM EDTSevere Thunderstorm WarningALYDutchess58 min
May 29, 9:44 PM EDTSpecial Weather StatementALYColumbia31 min
May 29, 9:57 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
May 29, 11:39 PM EDTSpecial Weather StatementALYColumbia51 min
May 29, 10:36 PM EDTSpecial Weather StatementALY24 min

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.